my fatique level is very high,in other words I tire very easily,and find it very very difficult to exercise in any way. At 14 weeks into the 6 month treatment (zero viral load @ 4 wks) I read that anemia, (low red blood cell type) is actually a good indicator of sustained effectiveness of the treatment. Is it O.K. to take any supplements or medications for the anemia side effect? Also does anyone have vision disttubances you can attribute to ribavirin? Thank you.
I'm just wondering what you might be considering as a supplement? A friend of mine going through treatment at the moment had such a low RBC she had to have a transfusion but this was not considered a major issue. There are not really any supplements you can take for blood. Unless you have low iron levels iron tablets will be toxic to your liver.
Ribavirin I found horrible, I suffered from the most intense physical exhaustion during treatment but yet my RBC was quite okay, never falling below 9 or 10. Other people have massive falls.
Vision disturbances? Shimmery effect or hard to focus before bed? Could be the medication or could be simple blood sugar levels. Are visual disturbances listed in the potential side effects? I can only speak about Ribavirin as I have not taken Sovaldi.
Good luck for an SVR. :)
I can only speak of ribivarin because on my treatment I was given incivek and not solvadi but I became very anemic on treatment. I was given procrit to help build up my blood and sometimes neupogean. My thyroid was also affected by my treatment so I was given meds. You might want to talk to your doctor to see if you need meds to help you thru your treatment.. I was very lethargic but with the help of those meds I made it thru treatment.. I was also told that if you become anemic it was a good sign..
Hang in there, I cleared the virus! I'm sure you will as well. Just discuss your issues with your doctor or nurse practioner so they can help you along..keep us posted!
I went through both treatments, the second treatment worked for me (solvaldi) .I found in the first treatment symptoms would vary from harsh to mild but with the solvaldi the symptoms were not as bad but seem to have much more of a consistent daily presence. I think it may vary somewhat for different people but the fatigue was very noticeable in both treatments and the chilled or feeling cold was present in both equally I thought. Anemia would produce both I am guessing. The biggest thing I deal with then and now is the insomnia from liver damage, Best of luck. Sounds positive on your treatment so far.
You are over half way through your treatment, congratulations. I am just now suffering, at 6 weeks out of a 24 week treatment with very low RBC, etc. My General Practioner Doc (and good friend) is worried sick about my blood counts. He says he would give me a transfusion if he just saw my CBC without knowing I am on the Ribavirin. This scares me. My gastro guys says I have to finish the treatment regardless of my blood work in order for the drugs to work and even then I am told I only have a 92% chance of eradicating the disease. What I am wondering is how much kick back my gastro guy gets every time he tells a patient to stay on the treatment for 6 months? Then I see these ads on TV "DID YOU USE THE MESH SLING FOR BLADDER SUPPORT? IF YOU DID AND YOU ARE DEAD, WE CAN GET MONEY FOR YOUR RELATIVES BECAUSE THIS THING CAUSED YOUR DEATH".
I am just wondering if that will be us, the first group of people on the Sovaldi/Ribavirin combo, in a few years. I have started meditating and exercising (even when I don't feel like it) because I know these are two things I can do where I am in charge of my own body. I just hope the time passes more quickly and I am not so tired, I am fortunate to have a flexible work schedule. As for supplements, my iron is high, so the anemia is definitely caused by the ribavirin, and I don't think there is anything you can take to counteract that. Also, my viral load was NOT DETECTED at 4 weeks also.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2014 • 1 answer
Posted 29 May 2014 • 1 answer
Posted 17 Mar 2015 • 3 answers
Posted 20 Mar 2015 • 6 answers
Posted 30 Dec 2015 • 2 answers